Limits...
Stevens Johnson syndrome in a patient with HIV & visceral leishmaniasis.

Pandey K, Singh D - Indian J. Med. Res. (2013)

View Article: PubMed Central - PubMed

Affiliation: Division of Clinical Medicine, Rajendra Memorial, Research Institute of Medical Sciences, (Indian Council of Medical Research) Agamkuan, Patna 800 007, India.

Show MeSH

Related in: MedlinePlus

Papular erythematous patches on chest, arms, abdomen and face.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3818604&req=5

Figure 1: Papular erythematous patches on chest, arms, abdomen and face.

Mentions: A 35 year old female patient from Bihar, India, attended out-patient-clinic of Rajendra Memorial Research Institute of Medical Sciences (RMRIMS), Patna in October, 2012 with fever, weakness and frequent loose motions of four weeks duration. She had hepatosplenomegaly and anaemia. Body mass index (BMI) was 15 kg/m2, peripheral blood eosinophil count was 4 per cent (absolute count 276/μl). Immunochromatographic strip (rK-39) test was positive by serum, urine, and sputum samples and confirmation of visceral leishmaniasis (VL) was done by blood PCR and splenic aspirate123. She was treated for VL with amphotericin-B, 1 mg/kg body weight for 15 injections intravenously in 5 per cent dextrose on alternate days. After treatment her splenic aspirate and blood PCR were negative. She was HIV-1 positive with CD4 count 228/μl and WHO clinical stage IV. Treatment was started with zidovudine (300 mg), lamivudine (150 mg) both twice daily, and nevirapine (200 mg) once daily. After seven days she developed multiple papular rashes with erythematous eruption all over the body, face and mucous membranes (Figs 1, 2). She was diagnosed with Stevens Johnson syndrome due to nevirapine therapy4. The hepatic function tests were normal. Antiretroviral treatment (ART) was stopped, and the patient was put on anti-histaminics. ART regimen was changed to protease inhibitor based. The patient recovered and papular erythematous rashes disappeared.


Stevens Johnson syndrome in a patient with HIV & visceral leishmaniasis.

Pandey K, Singh D - Indian J. Med. Res. (2013)

Papular erythematous patches on chest, arms, abdomen and face.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3818604&req=5

Figure 1: Papular erythematous patches on chest, arms, abdomen and face.
Mentions: A 35 year old female patient from Bihar, India, attended out-patient-clinic of Rajendra Memorial Research Institute of Medical Sciences (RMRIMS), Patna in October, 2012 with fever, weakness and frequent loose motions of four weeks duration. She had hepatosplenomegaly and anaemia. Body mass index (BMI) was 15 kg/m2, peripheral blood eosinophil count was 4 per cent (absolute count 276/μl). Immunochromatographic strip (rK-39) test was positive by serum, urine, and sputum samples and confirmation of visceral leishmaniasis (VL) was done by blood PCR and splenic aspirate123. She was treated for VL with amphotericin-B, 1 mg/kg body weight for 15 injections intravenously in 5 per cent dextrose on alternate days. After treatment her splenic aspirate and blood PCR were negative. She was HIV-1 positive with CD4 count 228/μl and WHO clinical stage IV. Treatment was started with zidovudine (300 mg), lamivudine (150 mg) both twice daily, and nevirapine (200 mg) once daily. After seven days she developed multiple papular rashes with erythematous eruption all over the body, face and mucous membranes (Figs 1, 2). She was diagnosed with Stevens Johnson syndrome due to nevirapine therapy4. The hepatic function tests were normal. Antiretroviral treatment (ART) was stopped, and the patient was put on anti-histaminics. ART regimen was changed to protease inhibitor based. The patient recovered and papular erythematous rashes disappeared.

View Article: PubMed Central - PubMed

Affiliation: Division of Clinical Medicine, Rajendra Memorial, Research Institute of Medical Sciences, (Indian Council of Medical Research) Agamkuan, Patna 800 007, India.

Show MeSH
Related in: MedlinePlus